Alert archive / Hawaii / Wind Advisories in 2022
Wind Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 2, 2022, 3:24 PM HST for Hawaii County, Hawaii. It took effect at Mar 2, 2022, 6:00 PM HST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2022, 3:24 PM HST (01:24 UTC)
- In effect from
- Mar 2, 2022, 6:00 PM HST
- Expired
- Mar 4, 2022, 3:30 AM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
407 WWHW70 PHFO 030124 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 324 PM HST Wed Mar 2 2022 ...WIND ADVISORY FOR BIG ISLAND SUMMITS TONIGHT AND THURSDAY... .West winds will increase through the night as an upper level trough approaches the Big Island. Winds will peak Thursday morning and decline in the afternoon, likely falling below Wind Advisory levels during the evening. HIZ028-031430- /O.NEW.PHFO.WI.Y.0002.220303T0400Z-220304T0400Z/ Big Island Summits- 324 PM HST Wed Mar 2 2022 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... * WHAT...West winds increasing to 35 to 50 mph tonight and peaking Thursday morning. * WHERE...Big Island Summits. * WHEN...From 6 PM this evening to 6 PM HST Thursday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$ Wroe
3 follow-up statements
868 WWHW70 PHFO 031315 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 315 AM HST Thu Mar 3 2022 ...WIND ADVISORY FOR BIG ISLAND SUMMITS TODAY... .As an upper level trough approaches the Big Island, advisory level winds are expected. The peak is expected this morning, with a decline during the afternoon, likely falling below Wind Advisory levels during the evening hours. HIZ028-040215- /O.CON.PHFO.WI.Y.0002.000000T0000Z-220304T0400Z/ Big Island Summits- 315 AM HST Thu Mar 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...West winds 25 to 45 mph with localized gusts over 55 mph, peaking this morning. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
702 WWHW70 PHFO 040128 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 328 PM HST Thu Mar 3 2022 ...WIND ADVISORY FOR BIG ISLAND SUMMITS... .An upper level trough passing over the islands will maintain very strong summit winds this evening. Winds will decline late tonight and Friday. HIZ028-041430- /O.EXT.PHFO.WI.Y.0002.000000T0000Z-220304T1600Z/ Big Island Summits- 328 PM HST Thu Mar 3 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...West winds 25 to 45 mph, strongest this evening. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Friday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. && $$
314 WWHW70 PHFO 041330 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Fri Mar 4 2022 HIZ028-041430- /O.CAN.PHFO.WI.Y.0002.000000T0000Z-220304T1600Z/ Big Island Summits- 330 AM HST Fri Mar 4 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds over the Big Island Summits have fallen and will remain below Wind Advisory thresholds today. $$ RCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:51 AM HST, 5 hours 33 minutes earlier.
Area forecast discussion, Mar 2, 9:51 AM HST, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 951 AM HST Wed Mar 2 2022 .SYNOPSIS... Light and variable winds will shift out of the north tonight as low pressure develops several hundred miles northeast of the state. A disturbance aloft supporting the low will bring a chance of thunderstorms and spotty heavy downpours tonight and Thursday, especially along a surface trough stalled near the Big Island. Somewhat stable and mostly dry conditions will prevail Friday through Sunday, as the light background winds gradually become east and southeast. Chances for rainfall increase Monday as a front is expected to move over the islands. && .DISCUSSION... A land and sea breeze pattern will dominate as stability decreases today. Surface low pressure is developing roughly 350 miles north of Kauai, putting the islands under light and variable winds with prevailing land breezes this morning. A weak surface trough centered about 50 miles southeast of the Big Island is bringing some increase in low clouds there, but little rain is falling over any island at this time. The upper level trough generating the surface low will erode the ridge currently in place over the island chain, but overall, somewhat stable conditions should hang on today. Sea breezes will drive increased interior clouds, but only spotty shower activity is expected over most areas this afternoon. Kauai could see an isolated heavy shower flare up, while the greatest amount of shower activity will favor the Big Island due to increased moisture pooled around the surface trough. Unstable conditions will bring a chance of thunderstorms and spotty heavy downpours tonight and Thursday, especially near the Big Island. The upper level trough will approach Kauai tonight and move down the island chain Thursday, bringing unstable conditions as 500 mb temps drop down to -15C. The surface low will deepen northeast of the state, sending gentle north winds over most islands while the surface trough stalls over or just east of the Big Island. Moisture pooled around the trough will fuel heavy showers and thunderstorms over and east of the Big Island during this time, and the summits of the Big Island will likely experience strong westerly winds and a wintry mix, possibly requiring Wind/Winter Weather Advisories. There is also potential for frozen precip (most likely freezing rain) on the highest reaches of Haleakala if a heavy shower were to develop there. Across the rest of the state, moisture will be limited, and spotty heavy showers and thunderstorms will be mostly likely to occur Thursday afternoon due to sea breeze convergence over the islands. Stable and drier conditions will return for most of the state Friday into the weekend. The upper level and surface troughs will slowly move eastward as drier conditions fill in on Friday. Interior Big Island could see isolated downpours and thunderstorms Friday afternoon, but elsewhere rainfall should be limited. Light northerly winds will veer easterly on Saturday and southeasterly on Sunday, with only isolated afternoon showers expected. Another round of unsettled weather is possible on Monday as an upper level trough sends a front across the state. && .AVIATION... Light easterly flow this morning is carrying bands of low topped clouds and light showers towards east facing slopes and coasts of the Big Island. Mountain obscuration could become an issue for windward and Kau portions of the Big Island late this evening or early Thursday. Over the smaller islands, weak northwesterly flow will allow a land and sea breeze regime to drive local weather. Sea breezes will drive cumulus development over island interiors this afternoon and evening. A weak capping inversion between 05 and 07 kft will limit vertical development over the smaller islands, but daytime heating should be sufficient over leeward Big Island to generating towering cumulus and localized moderate showers. Inland showers will taper off quickly after sunset as sea breezes give way to weak land breezes. Partial clearing expected along southwest facing slopes and coasts after midnight. && .MARINE... Light winds will shift northerly and increase to more widespread moderate speeds tonight as a surface trough develops northeast of the state. The trough will be strong enough to send a moderate northeast swell across the islands Friday through Sunday, peaking early on Saturday. An upper trough will dig southeastward near the state Thursday and bring a slight chance of thunderstorms for the windward coastal waters. The surface and upper troughs will move out Friday with more stable trades building in. A front will approach from the northwest early next week. The current moderate period northwest swell will continue to gradually subside through Thursday. A new northwest swell is expected to arrive Thursday night and, in tandem with the pulse from the northeast, could increase surf near advisory threshold for north facing shores on Friday. The northwest swell will decline this weekend. A small long-period south swell will hold today, then taper off through Thursday. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Wroe AVIATION...Bedal MARINE...TS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.